Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 9, NWS Corpus Christi, TX

December 11, 2007Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 11, 2007, 3:54 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Dec 11, 2007, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2007, 3:54 AM CST (09:54 UTC)
In effect from
Dec 11, 2007, 9:00 AM CST
Expired
Dec 11, 2007, 6:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 110954
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 AM CST TUE DEC 11 2007

...A WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN COASTAL BEND TODAY...

.STRONG SOUTHEAST WINDS WILL OCCUR OVER THE COASTAL PLAINS TODAY AS
AN AREA OF LOW PRESSURE DEEPENS NEAR THE RIO GRANDE IN RESPONSE TO
AN UPPER LEVEL DISTURBANCE MOVING INTO THE SOUTHERN PLAINS.

TXZ242>244-112200-
/O.NEW.KCRP.WI.Y.0009.071211T1500Z-071211T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
354 AM CST TUE DEC 11 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

GUSTY SOUTHEAST WINDS ACROSS SOUTH TEXAS EARLY THIS MORNING WILL
CONTINUE TO INCREASE TODAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO
THE SOUTHERN PLAINS. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS IN
EXCESS OF 40 MPH IS EXPECTED OVER THE SOUTHERN COASTAL BEND LATER
THIS MORNING AND CONTINUING THROUGH THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. SECURE
LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE
BLOWN AROUND BY THE STRONG WINDS.

$$

TMT
1 follow-up statement
000 
WWUS74 KCRP 111955
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 PM CST TUE DEC 11 2007

...A WIND ADVISORY HAS BEEN EXTENDED FOR THE SOUTHERN COASTAL BEND
THROUGH LATE THIS AFTERNOON...

.STRONG SOUTHEAST WINDS WILL CONTINUE OVER THE COASTAL PLAINS
THROUGH LATE THIS AFTERNOON AS AN AREA OF LOW PRESSURE DEEPENS
NEAR THE RIO GRANDE IN RESPONSE TO AN UPPER LEVEL DISTURBANCE
MOVING INTO THE SOUTHERN PLAINS.

TXZ242>244-120000-
/O.EXT.KCRP.WI.Y.0009.000000T0000Z-071212T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
155 PM CST TUE DEC 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

GUSTY SOUTHEAST WINDS ACROSS SOUTH TEXAS WILL CONTINUE THROUGH
LATE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE
SOUTHERN PLAINS. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS
OF 40 MPH IS EXPECTED TO CONTINUE OVER THE SOUTHERN COASTAL BEND
THROUGH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. SECURE
LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE
BLOWN AROUND BY THE STRONG WINDS.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 10, 11:07 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Dec 10, 11:07 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1107 PM CST MON DEC 10 2007

.UPDATE...WARM FRONT HAS CLEARED THE AREA LEAVING CWA COMPLETELY
IN THE WARM SECTOR. MADE ADJUSTMENTS TO ACCOUNT FOR THIS ON T/TDS
AND ALSO NEEDED TO BUMP UP WINDS FOR REMAINDER OF THE NIGHT AS
DECOUPLING WILL BE MINIMAL. UPDATED ZFP...CWF...PFM AND AFM ALL
SENT. THIS INCLUDED SHOWING CAUTION CONDITIONS FOR ALL MARINE ZONES.
EXPECT SCAS TO DEVELOP ON TUE AND NEAR WIND ADVISORY CONDITIONS ARE
LIKELY FOR THE SRN COASTAL BEND (CRP AREA) WERE 40 MPH WIND GUSTS
ARE LIKELY.

&&

.AVIATION...EXPECT LOW STRATUS TO PROVIDE CONTINUED IFR CONDITIONS
OVERNIGHT ACROSS THE REGION. SOME IMPROVEMENT EXPECTED TUE MORNING
W/ MVFR CONDITIONS DEVELOPING. SOME AREAS WILL SEE VFR CONDITIONS
(ESP OUT WEST NEAR LRD) ON TUE AFTN...BUT PATCHY/AREAS OF MVFR CIGS
REMAIN LIKELY. EXPECT RAPID ONSET OF LOW STRATUS AND IFR CONDITIONS
AGAIN AROUND 00Z WED ONCE AGAIN AS STRATUS FORMS SIMILAR TO LAST
SEVERAL NIGHTS.

&&

.PREV DISCUSSION... /ISSUED 903 PM CST MON DEC 10 2007/

UPDATE...AS EXPECTED THE COLD FRONT THAT BISECTED THE REGION MUCH
OF THE DAY HAS BACKED UP TO THE NORTH AND IS COMPLETELY NORTH OF
THE COASTAL BEND THIS EVENING. THE FRONT IS JUST HOLDING ON TO THE
WRN RIO GRANDE PLAINS NEAR I-35 WHERE N-NE WINDS PREVAIL AND TEMPS
REMAIN IN THE MID 60S. NAM SHOWS THE BOUNDARY HOLDING TIGHT IN
THIS AREA MOST OF THE NIGHT...BUT THERE IS LITTLE T GRADIENT
ACROSS THIS PORTION OF THE FRONT. THE BOUNDARY MANY AREAS THAT
WERE NORTH OF THE FRONT AT THE BEGINNING OF THE NIGHT AND ARE NOW
IN THE WARM SECTOR (IE VCT) HAVE ALREADY EXPERIENCED THERE
OVERNIGHT LOWS AND WILL GENERALLY HOLD STEADY THE REMAINDER OF THE
NIGHT. AREAS ALONG THE COAST WILL DROP ANOTHER DEGREE OR SO...BUT
THATS ABOUT IT. BOTTOM LINE...WHAT YOU SEE...OR HAVE SEEN...IS
ABOUT WHAT YOUR GOING TO GET FOR OVERNIGHT LOWS TONIGHT AS
MODERATE ONSHORE FLOW PREVAILS AND BKN-OVC STRATUS REMAINS IN
PLACE GIVEN MOIST B-LAYER.

FOR THE UPDATE...MADE NECESSARY ADJUSTMENTS TO LOW TEMPS AND
HOURLY T/TDS AS WELL AS WINDS BASED ON TRENDS. ALSO REMOVED FOG
WORDING FOR TONIGHT AS INCREASING LLJ AND 10-15 KT BOUNDARY LAYER
WINDS PRECLUDE MUCH FOG FORMATION WHILE LEADING MORE TO LOW STRATUS.
A FEW SHOWERS REMAIN POSSIBLE GIVEN DEEP ONSHORE FLOW AND MOIST
ATMOSPHERE AND HAVE KEPT SLT CHC POPS MENTIONED MOST AREAS.

AVIATION...IFR/LIFR CIGS AND VSBYS ARE EXPECTED THROUGH TONIGHT
THEN IMPROVING TO MVFR AROUND 15-16Z AND VFR AROUND 18-19Z. THE LOW
STRATUS DECK AND PATCHY FOG ARE IN RESPONSE TO INCREASING LOW LEVEL
MOISTURE AND A STRENGTHENING LLJ. SFC WIND SPEEDS WILL BE SUFFICIENT
TO KEEP VSBYS ABV 1SM. SFC WINDS ARE EXPECTED TO INCREASE DURING
THE DAY TUE AS THE LLJ MIXES TO THE SFC.

PREV DISCUSSION... /ISSUED 247 PM CST MON DEC 10 2007/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...THE FNT WHICH MADE
IT TO A RIO BRAVO TO ARANSAS PASS LINE EARLIER TDA IS ALREADY
BEGINNING TO MOVE BACK NORTH AS A WARM FNT. THIS NWD TREND WL
CONTINUE TNT AS PRESSURES FALL ACROSS THE RIO GRANDE RGN AND AS
THE SLY LLJ INCREASES TO AT LEAST 40 KT. THE WARM AIR WL ENVELOP
THE ENTIRE CWA BY MIDNIGHT. A WARM AND BREEZY DAY IS THEN EXPECTED
ON TUE...MORE TYPICAL OF APRIL THAN DECEMBER. DOWNRIGHT WINDY
CONDITIONS ARE EXPECTED ACROSS THE SOUTHEAST COASTAL BEND WITH
FREQUENT GUSTS OVER 35 MPH EXPECTED. ANOTHER MILD NIGHT IS
EXPECTED TUE NIGHT. THE ORGANIZED PCPN IS EXPECTED TO REMAIN
NORTHWEST OF THE CWA ON TUE NIGHT...CLOSER TO THE MAIN BAROCLINIC
ZONE. RAIN CHCS WL BE MOSTLY LIMITED TO ISOLATED MORNING STREAMER
SHOWERS. OTHERWISE...MOST AREAS WL REMAIN DRY.

LONG TERM (WEDNESDAY THROUGH MONDAY)...SOUTH TEXAS TO REMAIN IN
AN ACTIVE PATTERN THROUGH THE EXTENDED...AS AN ACTIVE SUBTROPICAL
JET AND NUMEROUS WAVES MOVING THROUGH THE LARGER NORTH AMERICAN
PATTERN WILL PUSH MULTIPLE FRONTS THROUGH THE AREA.

THE EXTENDED STARTS OFF WITH THE FIRST OF THESE BOUNDARIES PUSHING
SOUTH THROUGH NORTHERN AND CENTRAL TEXAS...MOVING THROUGH THE
COASTAL BEND WEDNESDAY NIGHT AND EARLY THURSDAY. THE NAM HAS
PERFORMED VERY WELL SO FAR WITH THIS PATTERN...SO SEE LITTLE REASON
TO DEVIATE ALL THAT MUCH FROM ITS SOLUTION.

ONCE THE FRONT PUSHES OUT OVER THE WATERS...IT SHOULD BECOME NEARLY
STATIONARY AS A COASTAL TROF DEVELOPS AND LIFTS NORTHEASTWARD.
EXPECT GENERALLY GRAY CONDITIONS WITH MUCH COOLER TEMPERATURES AND
SCATTERED LIGHT DRIZZLE AND RAIN AS WARMER AIR OVERRUNS THE SHALLOW
COOL SURFACE AIR.

THE TROUGH IS EXPECTED TO PULL OUT BY SATURDAY...ALLOWING FOR A
COUPLE OF COOL...DRY DAYS UNTIL THE NEXT BOUNDARY APPROACHES EARLY
NEXT WEEK. WITH THE HIGH VARIABILITY OF BOTH THE GFS AND ECMWF
EXTENDED MODELS SO FAR THIS SEASON...FORECAST CONFIDENCE THAT FAR
OUT IS FAIRLY LOW...BUT AT LEAST A RETURN TO ONSHORE FLOW AND HIGHER
TEMPERATURES AND DEWPOINTS SEEMS FAIRLY LIKELY.

AVIATION...IMPROVING CEILINGS AND VSBYS ARE EXPECTED EARLY THIS
EVENING AS THE WARM FNT LIFTS NORTH. HOWEVER MVFR/IFR CEILINGS WL
ONCE AGAIN DEVELOP BY 03Z THIS EVENING AS THE MOIST BOUNDARY LAYER
BEGINS TO COOL. THE MVFR/IFR CONDITIONS WL CONTINUE THROUGH TUE
MORNING ACROSS MOST OF THE AREA. 3-5K FT CEILINGS ARE EXPECTED ON TUE
AFTN. WINDY CONDITIONS UP TO 30 KT ARE EXPECTED FOR CRP ON TUE FROM
15Z THROUGH 23Z.

MARINE...A GRADUAL INCREASE IN THE GRADIENT IS EXPECTED THROUGH
TUE EVENING ACROSS THE WATERS. THIS WL RESULT IN SMALL CRAFT
ADVISORY CONDITIONS BY LATE MORNING ON TUE. SCA CONDITIONS WL
CONTINUE THROUGH TUE EVE ACROSS THE SRN BAYS AND NEARSHORE WATERS.
SEAS WL GENERALLY AVG 4-6 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  83  69  82  51  /  10  20  10  30  40
VICTORIA          65  82  66  80  47  /  20  20  20  50  30
LAREDO            65  82  70  84  52  /  10  20  10  20  20
ALICE             72  84  67  83  51  /  10  20  10  40  30
ROCKPORT          71  80  69  80  51  /  10  20  10  30  40
COTULLA           63  81  65  74  44  /  10  20  20  30  20
KINGSVILLE        72  84  69  83  51  /  10  20  10  30  40
NAVY CORPUS       71  82  71  80  52  /  10  20  10  20  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MG/88...SHORT TERM
MG/88...LONG TERM
Hazardous weather outlook, Dec 10, 5:11 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CST MON DEC 10 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
511 AM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SLOWLY MOVE INTO THE COASTAL BEND AND STALL
BY THIS AFTERNOON AND THEN MOVE NORTH AS A WARM FRONT TONIGHT.
ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE NEAR THE FRONT
TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THE
REMAINDER OF THE WEEK AS A COLD FRONT CROSSES THE AREA WEDNESDAY
AFTERNOON AND EVENING...THEN STALLS ALONG THE COAST THROUGH FRIDAY
BEFORE MOVING OFFSHORE.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS MOST OF THE
WATERS BEHIND FRONTAL PASSAGES WEDNESDAY NIGHT...AND FRIDAY NIGHT
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/BB

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.